MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF4418
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the ligasure misfired.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The investigation results confirm this incident no longer falls within mdr reportability requirements as it was determined it was not functional output ¿uol-06: loose / damaged components¿.The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, there was evidence of excess bio-burden present on the device.The handle, blade trigger, button, shaft, and jaws appeared to be intact, the device plug was cut off and not returned with the device.The jaws were cleaned to inspect the spacer pads for damage and none was found.A plug was re-attached by splicing the wires back together.Thumb button feedback was acceptable as it was able to depress the pressure pad on the membrane switch and exhibited a tactile click, and the pressure pad disengaged when released.The handle functionality was tested and confirmed to be acceptable as the lever was able to actuate the jaws multiple times.The handle lever was returned to the start position and the jaws opened when released.An audible click was heard when the jaw lever engaged the click tab.While the jaws were in the locked position, they were inspected and found to be properly aligned.The blade trigger was tested and verified to maintain proper movement.Manual continuity tests was performed and passed with no issues.The device was connected to the force triad generator to verify that the device could seal, coagulate, and cut on the test medium (pork intestine).The device was recognized by the force triad generator and the default number of power bars was displayed (2).The instrument was energized while grasping a test medium, and 30 sample cuts were made without any errors during the test.The device inspection indicated that the complaint was not confirmed for the reported failure mode.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: ancillary equipment failure device not connected to covidien electrosurgical generator.Electrical connections damaged.Power outage.Device activated in contact with pooling fluid.Device used on vessels thicker than 7 mm.Grasping on too much tissue or inappropriate tissue types or on staples.Device not cleaned while in use per ifu guidance.Inadequate cleaning of device, higher than expected level of native soil.The instructions for use (ifu) state: use caution during surgical cases in which patients exhibit certain types of vascular pathology (atherosclerosis, aneurysmal vessels, etc.).For best results, apply the seal to unaffected vasculature.Do not use this instrument on vessels in excess of 7 mm in diameter.- place the vessel or tissue in the center of the jaws.To avoid incomplete sealing, do not grasp tissue beyond the electrode surface; do not place tissue in the jaw hinge.Contact between an active instrument electrode and any metal object (hemostats, staples, clips, retractors, etc.) may increase current flow and may result in unintended surgical effects, such as an effect at an unintended site or insufficient energy deposition.Eliminate tension on the tissue while sealing and cutting to ensure proper function.Do not attempt to seal over clips or staples as incomplete seals/damage to the cutting blade will occur.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.A continuous tone sounds to indicate the activation of rf energy.When the activation cycle is complete, a two-pulsed seal-cycle-complete tone sounds and rf output ceases.The surgeon may inspect the seal before cutting the vessel or tissue.After inspecting the seal, the surgeon should create a second seal adjacent to the first seal before cutting, as described below.Keep the instrument jaws clean.Build-up of eschar may reduce sealing and/or cutting effectiveness.Wipe jaw surfaces and edges with a sterile, wet gauze pad as needed.A tone with multiple pulses indicates that the seal cycle was not completed.Do not cut tissue until you have verified that there is an adequate seal.Use caution during surgical cases in which patients exhibit incompressible tissue.There may be limitations associated with effective use of the device in these situations.Although the jaws of the instrument will accommodate tissue greater than 15 mm thick, exceeding the tissue thickness limit of 15 mm could result in compromised seals.When an alert condition occurs, energy delivery stops.After the alert condition has been corrected, energy delivery will be immediately available.Alert situations.When an alert condition occurs, energy delivery stops, the generator produces a sequence of pulsed tones, and an alert will be displayed on the generator.Do not cut the vessel.The user should inspect the seal site and instrument before proceeding.After the alert condition has been corrected, energy delivery will be immediately available.Troubleshooting steps 1.Release the footswitch pedal or activation button, if still engaged.2.Open the instrument jaws and inspect for successful seal.3.Follow the suggested corrective actions on the generator screen, the generator quick reference card, or in the generator user¿s guide.4.If possible, reposition the instrument and regrasp tissue in a location that overlaps the previous seal, then reactivate the seal cycle.Reason for alert.Too little tissue between the jaws ¿ the user is grasping thin tissue or not enough tissue; open the jaws and confirm that sufficient amount of tissue is inside the jaws.If necessary, increase the thickness of tissue that is grasped and reactivate the seal cycle.Too much tissue between the jaws ¿ the user is grasping too much tissue; open the jaws, reduce the amount of tissue that is grasped, and reactivate the seal cycle.- activating on a metal object ¿ avoid grasping objects, such as staples, clips, or encapsulated sutures in the jaws of the instrument.Dirt jaws ¿ use a wet gauze pad to clean surfaces and edges of instrument jaws.Excess fluids in surgical field ¿ minimize or remove excess fluids from around the instrument jaws.Activation switch released before seal completes tone ¿ the footswitch or activation button was released before the seal cycle was complete.Maximum seal cycle time has been reached ¿ the system needs more time and energy to complete the seal cycle.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key22287877
Report Number0001056128-2025-00042
Device Sequence Number12992369
Product Code NUJ
UDI-Device Identifier07613327417845
UDI-Public07613327417845
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K180451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF4418
Device Catalogue NumberLF4418
Device Lot Number16546611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown